Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Elevated blood pressure, sweating, indigestion, nausea, pain in the jaw. Emergency?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
My blood pressure is 170/99 and started sweating and I have indegestion, Do I need to go to the ER? I am very thirsty. and my left jaw is painful.i am nauseated, too.
Posted Mon, 16 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 22 minutes later

Thanks for posting your query.

Excessive sweating and nausea is sometimes associated with raised blood pressure.

Normal Blood pressure usually rests at 120/80mmHg, but your blood pressure is 179/99mmHg. Before coming to any conclusions it is advisable to note a few points first.

Blood pressure needs to be measured over a bare arm after the person is at rest for atleast 5 minutes in sitting position with feet on the floor or in lying down position. No stimulant like smoking, alcohol, caffeine, colas, etc. has been consumed since 30 minutes as well. Also the Blood pressure measurement needs to be repeated a few times during the day to confirm validity of the reading.

The blood pressure mentioned by you is quite high and considering your age such high BP can lead to complications as stroke, neuropathy, heart issues etc.

You need to be under observation and require continuous monitoring of Blood pressure along with investigations as Blood test, ECG,stress test.

The blood pressure is to be lowered initially by means of medications which might be administered in injectable form.

Kindly visit an ER so that you can be monitored regularly and also to avoid any complications.

Hope this answers your query.I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor